Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 111, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Sep 12, 2005, 5:51 PM CDT for Oneida County, Vilas County, Wisconsin. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2005, 5:51 PM CDT (22:51 UTC)
- Expired
- Sep 12, 2005, 6:40 PM CDT
- In force
- 49 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Oneida County, WI, Vilas County, WI
The radar
The Marquette radar (KMQT), 185 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1408 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 122251 SVRGRB WIC085-125-122345- /O.NEW.KGRB.SV.W.0111.050912T2251Z-050912T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 551 PM CDT MON SEP 12 2005 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ONEIDA COUNTY IN NORTH CENTRAL WISCONSIN VILAS COUNTY IN NORTH CENTRAL WISCONSIN * UNTIL 645 PM CDT * AT 547 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS. THIS STORM WAS LOCATED NEAR WILLOW RESERVOIR...OR ABOUT 25 MILES WEST OF RHINELANDER...AND MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MINOCQUA AND WOODRUFF BY 600 PM... ARBOR VITAE BY 605 PM... SAYNER BY 615 PM... LAT...LON 4582 9003 4558 8998 4610 8916 4622 8968 $$ HELMAN
4 follow-up statements
000 WWUS53 KGRB 122308 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 607 PM CDT MON SEP 12 2005 WIC085-125-122345- /O.CON.KGRB.SV.W.0111.000000T0000Z-050912T2345Z/ ONEIDA WI-VILAS WI- 607 PM CDT MON SEP 12 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM CDT FOR VILAS AND ONEIDA COUNTIES... AT 602 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS. THIS STORM WAS LOCATED NEAR MINOCQUA...OR ABOUT 23 MILES NORTHWEST OF RHINELANDER...MOVING NORTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ARBOR VITAE BY 615 PM... ST GERMAIN BY 625 PM... SAYNER BY 630 PM... STAR LAKE BY 635 PM... IN ADDITION TO DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4582 9003 4558 8998 4610 8916 4622 8968 $$ TH
000 WWUS53 KGRB 122325 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 625 PM CDT MON SEP 12 2005 WIC085-125-122345- /O.CON.KGRB.SV.W.0111.000000T0000Z-050912T2345Z/ ONEIDA WI-VILAS WI- 625 PM CDT MON SEP 12 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM CDT FOR VILAS AND ONEIDA COUNTIES... AT 622 PM...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING DAMAGING WINDS. THIS STORM WAS LOCATED NEAR SAYNER...OR ABOUT 13 MILES WEST OF EAGLE RIVER...MOVING NORTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... STAR LAKE BY 630 PM... IN ADDITION TO DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4582 9003 4558 8998 4610 8916 4622 8968 $$ TH
000 WWUS53 KGRB 122332 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 632 PM CDT MON SEP 12 2005 WIC085-122342- /O.CAN.KGRB.SV.W.0111.000000T0000Z-050912T2345Z/ ONEIDA WI- 632 PM CDT MON SEP 12 2005 ...THE SEVERE THUNDERSTORM WARNING FOR ONEIDA COUNTY IS CANCELLED... LAT...LON 4590 8996 4590 8933 4610 8916 4622 8968 $$ WIC125-122345- /O.CON.KGRB.SV.W.0111.000000T0000Z-050912T2345Z/ VILAS WI- 632 PM CDT MON SEP 12 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM CDT FOR VILAS COUNTY... AT 627 PM...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING DAMAGING WINDS. THIS STORM WAS LOCATED NEAR STAR LAKE...OR ABOUT 14 MILES NORTHWEST OF EAGLE RIVER...MOVING NORTHEAST AT 35 MPH. IN ADDITION TO DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4590 8996 4590 8933 4610 8916 4622 8968 $$ TH
000 WWUS53 KGRB 122340 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 640 PM CDT MON SEP 12 2005 WIC125-122350- /O.CAN.KGRB.SV.W.0111.000000T0000Z-050912T2345Z/ VILAS WI- 640 PM CDT MON SEP 12 2005 ...THE SEVERE THUNDERSTORM WARNING FOR VILAS COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. HEAVY RAIN IS STILL LIKELY WITH THESE THUNDERSTORMS. LAT...LON 4590 8996 4590 8933 4610 8916 4622 8968 $$ TH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 3:30 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Sep 12, 3:30 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 330 PM CDT MON SEP 12 2005 .SHORT TERM...TNGT AND TUE. MAIN FCST CHALLENGE WL BE PCPN TRENDS/TIMING ASSOCIATED WITH APPROACHING CDFNT. THE 18Z MSAS SFC ANALYSIS SHOWED HI PRES OVR THE ERN GREAT LKS AS WELL AS THE NRN PLAINS. A CDFNT STRETCHED FROM NRN MN SWWD INTO ERN SD. VSBL SATL IMAGERY INDICATED PLENTY OF CLDS ACROSS THE UPR MIDWEST AND NRN PLAINS WHILE THE RADAR MOSAIC HAD ONE BATCH OF SHWRS/TSTMS MOVG TOWARD LK SUPERIOR AND A SECOND CLUSTER OF STORMS APPROACHING WRN WI. THE TWO AREAS OF SHWRS/TSTMS ASSOCIATED WITH SHRTWV AND FAVORABLE UPR JET DYNAMICS AHD OF THE CDFNT...WL SHIFT NORTH THIS EVENING. AS AN UPR TROF SHIFTS TOWARD THE NRN PLAINS OVRNGT...THE CDFNT WL EDGE EWD WITH SFC WAVES TRAVELING ALONG THE FNT. BEST INSTABILITY AND LIFT STILL APRS CONFINED TO LOCATIONS JUST AHD OF THE CDFNT. AS FOR SVR POTENTAL TNGT... SW 8H WNDS OF 40 KTS WL CONT TO PUMP RICH GULF MSTR NORTH WHILE MID LVL WNDS GRADUALLY VEER MORE WEST AS UPR TROF GETS CLOSER. THEREFORE...DEEP SHEAR TO BE IN PLACE DESPITE MARGINAL INSTABILITY. AS ISOLATED REPORT OF LRG HAIL OR HIGH WND PSBL OVR N-CNTRL WI. TEMPS TNGT WL NOT DROP OFF TOO FAR WITH THICKENING CLDS AND PERSISTENT S-SW WNDS. CDFNT PROGGED TO MOV ACROSS WI ON TUE. PLENTY OF INGREDIENTS COME TOGETHER FOR PCPN CONTINUATION/DEVELOPMENT THRU THE DAY AND WL HIT THE POPS WITH LIKELY WORDING. WOULD NOT BE SURPRISED TO SEE A TEMPORARY LULL IN THE ACTION DURING THE MORNING HRS AS LIFT WEAKENS A BIT. SVR POTENTIAL FOR TUE WL BE TIED TO AMT OF SUNSHINE THAT CAN BREAK THRU TO HELP DESTABILIZE THE ATM. SINCE CDFNT SHOULD ALREADY BE APPROACHING CNTRL WI BY MIDDAY...THIS WOULD PLACE ERN WI WITH THE HIGHER THREAT OF SVR (PER SPC). ONE MORE WARM DAY ACROSS ERN WI ON TUE WHERE MAX TEMPS AGAIN IN THE 80S. .LONG TERM...TUES NGT THROUGH NEXT MONDAY..MAIN FCST CONCERNS ARE PRECIP CHCS AND TEMPS. A COLD FRONT WILL BE PASSING THROUGH EASTERN WI TUES EVG...COINCIDENT WITH STG UPPER DIVG ASSOC WITH THE RRQ OF THE UPPER JET. STG DYNAMICS... ABUNDANT MOISTURE AND MODEST INSTABILITY SHOULD RESULT IN SOME SIGNIFICANT SHOWER AND TSTM ACTIVITY OVER THE SE 1/2 OF GRB CWA...SO HAVE MAINTAINED LIKELY POPS THERE FOR THE EVENING HOURS. EXPECT THE PRECIP TO TAPER OFF FROM NW TO SE DURING THE EVG AND EARLY MORNING HOURS...EVENTUALLY ENDING ALONG THE LKSHR BEFORE 09Z/WEDS. HIGH PRESSURE BUILDS INTO THE RGN FOR WEDS/THU...BRINGING COOLER AND DRIER WEATHER. THE NAM MODEL HINTS AT SOME LGT PRECIP OVER NC WI ON THU...THE RESULT OF RETURN FLOW AND A DEVELOPING WARM FRONT. HAVE OPTED TO LEAVE THE FCST DRY ATTM...AS THE BEST MOISTURE...INSTAB AND LIFT STAY TO OUR NORTHWEST. A WEAK COLD FRONT APPROACHES NC WI ON FRIDAY...PERHAPS LEADING TO A SMALL CHC OF TSTMS DURING THE AFTERNOON. THE FRONT SAGS INTO GRB CWA AND LINGERS INTO SATURDAY...SO CANT RULE OUT ISOLD SHRA/TSRA. HOWEVER...MOST SURROUNDING OFFICES HAVE OPTED FOR A DRY FCST FROM FRI NGT THROUGH SAT NGT...SO WILL FOLLOW SUIT FOR NOW. MODELS DISAGREE ON DAYS 6/7 FCST...WITH THE GFS MORE AGGRESSIVE IN IN PUSHING A LOW PRESSURE SYSTEM INTO THE WSTRN GREAT LKS REGION. HPC IS FAVORING THE SLOWER ECMWF SOLN. HAVE JUST MAINTAINED LOW CHC POPS FOR SUN/MON ATTM. MAV GUIDANCE WAS FAVORED FOR TEMPS AND DEW POINTS FOR THE TUES NGT THROUGH WEDS NGT PERIOD. DURING THE EXTENDED...THE MEX GUIDANCE LOOKED TOO COOL...SO GENERALLY RAISED TEMPS A CATEGORY OR TWO FOR MOST PERIODS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KALLAS/KIECKBUSCH WEATHER.GOV/GREENBAY
Hazardous weather outlook, Sep 12, 11:45 AM CDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1145 AM CDT MON SEP 12 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-131645- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1145 AM CDT MON SEP 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL GRADUALLY WORK SOUTHEAST ACROSS THE AREA THIS AFTERNOON AND TONIGHT. SOME OF THE STORMS COULD BE SEVERE AND PRODUCE DAMAGING WINDS AND LARGE HAIL. THE AREA MOST AT RISK OF SEVERE WEATHER IS NORTHWEST OF A LINE FROM WAUSAU TO IRON MOUNTAIN MICHIGAN. THE RISK IS PRIMARILY BETWEEN 300 PM AND 1000 PM. ALTHOUGH THE STORMS WILL CONTINUE TO WORK SOUTHEAST DURING THE REST OF THE NIGHT...THE RISK OF SEVERE WEATHER WILL DECREASE AS TEMPERATURES COOL OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE LIKELY ACROSS THE AREA TUESDAY. THE GREATEST RISK OF SEVERE WEATHER TUESDAY IS EXPECTED TO BE ACROSS EASTERN WISCONSIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR THIS EVENING. LMZ521-522-541>543-564-131645- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1145 AM CDT MON SEP 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM STURGEON BAY TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT A PERSISTENT SOUTHERLY FLOW ACROSS LAKE MICHIGAN WILL CAUSE WAVES TO BUILD INTO THE 3 TO 5 FOOT RANGE OVER LAKE MICHIGAN TODAY AND TONIGHT. AS A RESULT...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEARSHORE WATERS OF THE LAKE. SHOWERS AND THUNDERSTORMS WILL GRADUALLY WORK SOUTHEAST INTO THE AREA TONIGHT. THE STORMS ARE NOT EXPECTED TO BE SEVERE BY THE TIME THEY REACH THE NEARSHORE WATERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE LIKELY ACROSS THE AREA TUESDAY. SOME OF THE STORMS COULD PRODUCE STRONG WINDS. THE SMALL CRAFT ADVISORY FOR THE NEARSHORE WATERS OF LAKE MICHIGAN WILL CONTINUE TUESDAY. WAVES ARE THEN EXPECTED TO DIMINISH TUESDAY NIGHT. KALLAS WEATHER.GOV/GREENBAY
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.